Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Urinary Disorders

UTI

04/04/2008

Question:

My mother has been hospitalized, suffering with a UTI (Urinary Tract Infection). She is quite confused and sometimes says awful things, which is so unlike her. She has been treated with a course of trimethoprim, but I am concerned about her mental state. Will she return to normal again?

Answer:

Urinary tract infections make people very sick, but when the person recovers, the confusion and bad word choices go as well. I expect that by the time that you receive this email, your mother will no longer have these symptoms. If, on the other hand, the cause of her confusion is not the infection, then her outcome will depend on the cause of her confusion. Trimethoprim can help many, but not all urinary tract infections.

For more information:

Go to the Urinary Disorders health topic, where you can:

Response by:

R Bruce  Bracken, MD R Bruce Bracken, MD
Professor of Surgery
College of Medicine
University of Cincinnati